Alert archive / Iowa / River Flood Warnings in 2017

River Flood Warning 9, NWS Omaha, NE

May 20, 2017Mills County, Iowa; Cass County, Nebraska

NWS Omaha, NE issued this river flood warning at May 20, 2017, 5:05 AM CDT for Mills County, Iowa; Cass County, Nebraska. It took effect at May 20, 2017, 12:56 PM CDT. It was in force for 56 hr.

The area

The outline as issued.

The facts

Issued
May 20, 2017, 5:05 AM CDT (10:05 UTC)
In effect from
May 20, 2017, 12:56 PM CDT
Expired
May 22, 2017, 8:46 PM CDT
In force
56 hr
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Flood severity
Minor

Counties Mills County, IA, Cass County, NE

The radar

The Omaha radar (KOAX), 61 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Missouri River at Plattsmouth (PTMN1).

Action stage
25 ft
Minor stage
26 ft
Moderate stage
32 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06805600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

238 
WGUS43 KOAX 201005
FLWOAX

BULLETIN - IMMEDIATE BROADCAST REQUIRED
Flood Warning
National Weather Service Omaha/Valley Nebraska
505 AM CDT Sat May 20 2017

...The National Weather Service in Omaha has issued a flood warning 
for the following river in Iowa...Nebraska...

  Missouri River at Plattsmouth affecting Mills and Cass Counties.

  Missouri River At Nebraska City affecting Fremont and Otoe 
  Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through areas where water covers the road.  The 
water depth may be too great to allow your vehicle to pass safely. 
Turn around...don't drown!

Additional information is available at:
http://www.water.weather.gov/ahps2/index.php?wfo=oax

&&

IAC129-NEC025-202205-
/O.NEW.KOAX.FL.W.0009.170520T1756Z-170523T0146Z/
/PTMN1.1.ER.170520T1756Z.170521T0600Z.170522T1946Z.NO/
505 AM CDT Sat May 20 2017

The National Weather Service in Omaha has issued a
* Flood Warning for 
  The Missouri River at Plattsmouth.
* from this afternoon to Monday evening...or until the warning is 
  cancelled.
* At 4:15 AM Saturday the stage was 23.8 feet...or 2.2 feet below 
  flood stage.
* Flood stage is 26.0 feet.
* Minor flooding is forecast.
* Impact...at 28.5 feet...A campground off of River Road, about 1.5 
  miles downstream of the gauge, begins to flood.

&&

LAT...LON 4106 9591 4107 9574 4078 9572 4078 9587
      4092 9585                       

$$

IAC071-NEC131-202205-
/O.NEW.KOAX.FL.W.0010.170520T1406Z-170523T1800Z/
/NEBN1.1.ER.170520T1406Z.170521T0600Z.170523T1200Z.NO/
505 AM CDT Sat May 20 2017

The National Weather Service in Omaha has issued a
* Flood Warning for 
  The Missouri River At Nebraska City.
* from this morning to Tuesday afternoon...or until the warning is 
  cancelled.
* At 4:00 AM Saturday the stage was 16.7 feet...or 1.3 feet below 
  flood stage.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by late this morning and continue
  to rise to near 21.3 feet by tomorrow morning. The river will fall 
  below flood stage by Tuesday morning.
* Impact...at 22.5 feet...Highway 2 on the Iowa side begins to be 
  impacted.

&&

LAT...LON 4078 9587 4078 9572 4048 9554 4048 9580
      4074 9590                       

$$
5 follow-up statements
835 
WGUS83 KOAX 201522
FLSOAX
Flood Statement
National Weather Service Omaha/Valley Nebraska
1022 AM CDT Sat May 20 2017

...The Flood Warning continues for...

  Missouri River at Plattsmouth affecting Mills and Cass Counties.

  Missouri River At Nebraska City affecting Fremont and Otoe Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through areas where water covers the road.  The 
water depth may be too great to allow your vehicle to pass safely. 
Turn around...don't drown!

Additional information is available at:
http://www.water.weather.gov/ahps2/index.php?wfo=oax

&&

IAC129-NEC025-210622-
/O.EXT.KOAX.FL.W.0009.170520T1940Z-170523T2159Z/
/PTMN1.1.ER.170520T1940Z.170522T0000Z.170523T1559Z.NO/
1022 AM CDT Sat May 20 2017

The Flood Warning continues for
  The Missouri River at Plattsmouth.
* from this afternoon to Tuesday afternoon...or until the warning is 
  cancelled.
* At  9:15 AM Saturday the stage was 25.4 feet...or 0.6 feet below 
  flood stage.
* Flood stage is 26.0 feet.
* Minor flooding is forecast.
* Impact...at 28.5 feet...A campground off of River Road, about 1.5 
  miles downstream of the gauge, begins to flood.

&&

LAT...LON 4106 9591 4107 9574 4078 9572 4078 9587
      4092 9585                       

$$

IAC071-NEC131-210622-
/O.EXT.KOAX.FL.W.0010.000000T0000Z-170524T0936Z/
/NEBN1.1.ER.170520T1430Z.170522T0000Z.170524T0336Z.NO/
1022 AM CDT Sat May 20 2017

The Flood Warning continues for
  The Missouri River At Nebraska City.
* At 10:00 AM Saturday the stage was 18.1 feet...or 0.1 feet above 
  flood stage.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 22.8 feet by 
  tomorrow evening. The river will fall below flood stage Tuesday 
  before midnight.
* Impact...at 23.0 feet...At Nebraska City a grain elevator, a 
  fertilizer bulk storage and shipping facility and portions of the 
  Waste Water Treatment Plant are impacted by floodwaters.

&&

LAT...LON 4078 9587 4078 9572 4048 9554 4048 9580
      4074 9590                       

$$
726 
WGUS83 KOAX 201902
FLSOAX
Flood Statement
National Weather Service Omaha/Valley Nebraska
202 PM CDT Sat May 20 2017

...The Flood Warning continues for...

  Missouri River at Plattsmouth affecting Mills and Cass Counties.

...The Flood Warning continues for...

  Missouri River At Nebraska City affecting Fremont and Otoe 
  Counties.

  Missouri River At Brownville affecting Atchison and Nemaha 
  Counties.

  Missouri River At Rulo affecting Holt and Richardson Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through areas where water covers the road.  The 
water depth may be too great to allow your vehicle to pass safely. 
Turn around...don't drown!

Additional information is available at:
http://www.water.weather.gov/ahps2/index.php?wfo=oax

&&

IAC129-NEC025-211002-
/O.EXT.KOAX.FL.W.0009.170520T1901Z-170523T2159Z/
/PTMN1.1.ER.170520T1612Z.170522T0000Z.170523T1559Z.NO/
202 PM CDT Sat May 20 2017

The Flood Warning continues for
  The Missouri River at Plattsmouth.
* until Tuesday afternoon...or until the warning is cancelled.
* At  1:15 PM Saturday the stage was 26.6 feet...or 0.6 feet above 
  flood stage.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...at 28.5 feet...A campground off of River Road, about 1.5 
  miles downstream of the gauge, begins to flood.

&&

LAT...LON 4106 9591 4107 9574 4078 9572 4078 9587
      4092 9585                       

$$

IAC071-NEC131-211002-
/O.CON.KOAX.FL.W.0010.000000T0000Z-170524T0936Z/
/NEBN1.1.ER.170520T1430Z.170522T0000Z.170524T0336Z.NO/
202 PM CDT Sat May 20 2017

The Flood Warning continues for
  The Missouri River At Nebraska City.
* At  1:00 PM Saturday the stage was 18.8 feet...or 0.8 feet above 
  flood stage.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 22.8 feet by 
  tomorrow evening. The river will fall below flood stage Tuesday 
  before midnight.
* Impact...at 23.0 feet...At Nebraska City a grain elevator, a 
  fertilizer bulk storage and shipping facility and portions of the 
  Waste Water Treatment Plant are impacted by floodwaters.

&&

LAT...LON 4078 9587 4078 9572 4048 9554 4048 9580
      4074 9590                       

$$

MOC005-NEC127-211002-
/O.CON.KOAX.FL.W.0003.000000T0000Z-170525T0712Z/
/BRON1.2.ER.170520T1016Z.170522T0600Z.170525T0112Z.NO/
202 PM CDT Sat May 20 2017

The Flood Warning continues for
  The Missouri River At Brownville.
* At  1:15 PM Saturday the stage was 34.4 feet...or 1.4 feet above 
  flood stage.
* Flood stage is 33.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 40.5 feet by 
  early Monday morning. The river will fall below flood stage 
  Wednesday evening.
* Impact...at 39.5 feet...The access road to the power plant begins 
  flooding.

&&

LAT...LON 4048 9580 4048 9554 4026 9544 4026 9563
      4044 9574                       

$$

MOC087-NEC147-211002-
/O.CON.KOAX.FL.W.0004.000000T0000Z-170525T0600Z/
/RULN1.2.ER.170520T1022Z.170522T1200Z.170525T0000Z.NO/
202 PM CDT Sat May 20 2017

The Flood Warning continues for
  The Missouri River At Rulo.
* At  1:45 PM Saturday the stage was 19.1 feet...or 2.1 feet above 
  flood stage.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 24.2 feet by 
  Monday morning. The river will fall below flood stage Wednesday 
  evening.


&&

LAT...LON 4026 9563 4026 9544 3991 9501 3982 9503
      3997 9536                       

$$
974 
WGUS83 KOAX 210119
FLSOAX
Flood Statement
National Weather Service Omaha/Valley Nebraska
819 PM CDT Sat May 20 2017

...The Flood Warning continues for...

  Missouri River at Plattsmouth affecting Mills and Cass Counties.

  Missouri River At Nebraska City affecting Fremont and Otoe Counties.

  Missouri River At Brownville affecting Atchison and Nemaha Counties.

  Missouri River At Rulo affecting Holt and Richardson Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through areas where water covers the road.  The 
water depth may be too great to allow your vehicle to pass safely. 
Turn around...don't drown!

Additional information is available at:
http://www.water.weather.gov/ahps2/index.php?wfo=oax

&&

IAC129-NEC025-211619-
/O.EXT.KOAX.FL.W.0009.000000T0000Z-170523T0437Z/
/PTMN1.1.ER.170520T1612Z.170521T1800Z.170522T2237Z.NO/
819 PM CDT Sat May 20 2017

The Flood Warning continues for
  The Missouri River at Plattsmouth.
* At  7:15 PM Saturday the stage was 27.2 feet...or 1.2 feet above 
  flood stage.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...at 28.0 feet...The Water Treatment Plant road floods.

&&

LAT...LON 4106 9591 4107 9574 4078 9572 4078 9587
      4092 9585                       

$$

IAC071-NEC131-211619-
/O.EXT.KOAX.FL.W.0010.000000T0000Z-170523T1647Z/
/NEBN1.1.ER.170520T1430Z.170521T1800Z.170523T1047Z.NO/
819 PM CDT Sat May 20 2017

The Flood Warning continues for
  The Missouri River At Nebraska City.
* At  8:00 PM Saturday the stage was 19.6 feet...or 1.6 feet above 
  flood stage.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.9 feet by 
  early tomorrow afternoon. The river will fall below flood stage 
  Tuesday morning.


&&

LAT...LON 4078 9587 4078 9572 4048 9554 4048 9580
      4074 9590                       

$$

MOC005-NEC127-211619-
/O.EXT.KOAX.FL.W.0003.000000T0000Z-170524T1400Z/
/BRON1.2.ER.170520T1016Z.170522T0000Z.170524T0800Z.NO/
819 PM CDT Sat May 20 2017

The Flood Warning continues for
  The Missouri River At Brownville.
* At  7:15 PM Saturday the stage was 35.4 feet...or 2.4 feet above 
  flood stage.
* Flood stage is 33.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 39.3 feet by 
  tomorrow evening. The river will fall below flood stage Wednesday 
  morning.
* Impact...at 39.5 feet...The access road to the power plant begins 
  flooding.

&&

LAT...LON 4048 9580 4048 9554 4026 9544 4026 9563
      4044 9574                       

$$

MOC087-NEC147-211619-
/O.EXT.KOAX.FL.W.0004.000000T0000Z-170524T1400Z/
/RULN1.2.ER.170520T1022Z.170522T0000Z.170524T0800Z.NO/
819 PM CDT Sat May 20 2017

The Flood Warning continues for
  The Missouri River At Rulo.
* At  8:00 PM Saturday the stage was 20.3 feet...or 3.3 feet above 
  flood stage.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 22.8 feet by 
  early Monday morning. The river will fall below flood stage 
  Wednesday morning.
* Impact...at 21.0 feet...Several riverfront cabins along the Nebraska
  side begin to flood.

&&

LAT...LON 4026 9563 4026 9544 3991 9501 3982 9503
      3997 9536                       

$$

Fobert
817 
WGUS83 KOAX 211454
FLSOAX
Flood Statement
National Weather Service Omaha/Valley Nebraska
954 AM CDT Sun May 21 2017

...The Flood Warning continues for...

  Missouri River at Plattsmouth affecting Mills and Cass Counties.

  Missouri River At Nebraska City affecting Fremont and Otoe Counties.

  Missouri River At Brownville affecting Atchison and Nemaha Counties.

  Missouri River At Rulo affecting Holt and Richardson Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through areas where water covers the road.  The 
water depth may be too great to allow your vehicle to pass safely. 
Turn around...don't drown!

Additional information is available at:
http://www.water.weather.gov/ahps2/index.php?wfo=oax

&&

IAC129-NEC025-220554-
/O.EXT.KOAX.FL.W.0009.000000T0000Z-170522T0646Z/
/PTMN1.1.ER.170520T1612Z.170521T0030Z.170522T0046Z.NO/
954 AM CDT Sun May 21 2017

The Flood Warning continues for
  The Missouri River at Plattsmouth.
* At  9:15 AM Sunday the stage was 26.5 feet...or 0.5 feet above 
  flood stage.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this evening.
* Impact...at 26.0 feet...Fields west of Dock Road flood.

&&

LAT...LON 4106 9591 4107 9574 4078 9572 4078 9587
      4092 9585                       

$$

IAC071-NEC131-220554-
/O.EXT.KOAX.FL.W.0010.000000T0000Z-170523T0000Z/
/NEBN1.1.ER.170520T1430Z.170521T1315Z.170522T1800Z.NO/
954 AM CDT Sun May 21 2017

The Flood Warning continues for
  The Missouri River At Nebraska City.
* At  9:00 AM Sunday the stage was 20.0 feet...or 2.0 feet above 
  flood stage.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early tomorrow afternoon.
* Impact...at 18.0 feet...Widespread lowland flooding begins.

&&

LAT...LON 4078 9587 4078 9572 4048 9554 4048 9580
      4074 9590                       

$$

MOC005-NEC127-220554-
/O.EXT.KOAX.FL.W.0003.000000T0000Z-170523T1942Z/
/BRON1.1.ER.170520T1016Z.170522T0000Z.170523T1342Z.NO/
954 AM CDT Sun May 21 2017

The Flood Warning continues for
  The Missouri River At Brownville.
* At  9:15 AM Sunday the stage was 36.5 feet...or 3.5 feet above 
  flood stage.
* Flood stage is 33.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 36.6 feet by this
  evening. The river will fall below flood stage Tuesday morning.


&&

LAT...LON 4048 9580 4048 9554 4026 9544 4026 9563
      4044 9574                       

$$

MOC087-NEC147-220554-
/O.EXT.KOAX.FL.W.0004.000000T0000Z-170524T0600Z/
/RULN1.1.ER.170520T1022Z.170521T1000Z.170524T0000Z.NO/
954 AM CDT Sun May 21 2017

The Flood Warning continues for
  The Missouri River At Rulo.
* At  9:30 AM Sunday the stage was 20.8 feet...or 3.8 feet above 
  flood stage.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Tuesday evening.
* Impact...at 21.0 feet...Several riverfront cabins along the Nebraska
  side begin to flood.

&&

LAT...LON 4026 9563 4026 9544 3991 9501 3982 9503
      3997 9536                       

$$
717 
WGUS83 KOAX 220218
FLSOAX
Flood Statement
National Weather Service Omaha/Valley Nebraska
918 PM CDT Sun May 21 2017

...The Flood Warning is cancelled for...

  Missouri River at Plattsmouth affecting Mills and Cass Counties.

...The Flood Warning continues for...

  Missouri River At Nebraska City affecting Fremont and Otoe 
  Counties.

  Missouri River At Brownville affecting Atchison and Nemaha 
  Counties.

  Missouri River At Rulo affecting Holt and Richardson Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through areas where water covers the road.  The 
water depth may be too great to allow your vehicle to pass safely. 
Turn around...don't drown!

Additional information is available at:
http://www.water.weather.gov/ahps2/index.php?wfo=oax

&&

IAC129-NEC025-220248-
/O.CAN.KOAX.FL.W.0009.000000T0000Z-170522T0646Z/
/PTMN1.1.ER.170520T1612Z.170521T0030Z.170521T2022Z.NO/
918 PM CDT Sun May 21 2017

The Flood Warning is cancelled for
  The Missouri River at Plattsmouth.
* At  8:15 PM Sunday the stage was 25.7 feet...or 0.3 feet below 
  flood stage.
* Flood stage is 26.0 feet.
* Fell below flood stage at  3:22 PM Sunday.
* Forecast...The river will continue to fall to 23.0 feet by Tuesday 
  morning.
* Impact...at 26.0 feet...Fields west of Dock Road flood.

&&

LAT...LON 4106 9591 4107 9574 4078 9572 4078 9587
      4092 9585                       

$$

IAC071-NEC131-221718-
/O.CON.KOAX.FL.W.0010.000000T0000Z-170523T0000Z/
/NEBN1.1.ER.170520T1430Z.170521T1315Z.170522T1800Z.NO/
918 PM CDT Sun May 21 2017

The Flood Warning continues for
  The Missouri River At Nebraska City.
* At  9:00 PM Sunday the stage was 19.7 feet...or 1.7 feet above 
  flood stage.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early tomorrow afternoon.
* Impact...at 18.0 feet...Widespread lowland flooding begins.

&&

LAT...LON 4078 9587 4078 9572 4048 9554 4048 9580
      4074 9590                       

$$

MOC005-NEC127-221717-
/O.CON.KOAX.FL.W.0003.000000T0000Z-170523T1942Z/
/BRON1.1.ER.170520T1016Z.170522T0030Z.170523T1342Z.NO/
918 PM CDT Sun May 21 2017

The Flood Warning continues for
  The Missouri River At Brownville.
* At  8:15 PM Sunday the stage was 36.7 feet...or 3.7 feet above 
  flood stage.
* Flood stage is 33.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Tuesday morning.


&&

LAT...LON 4048 9580 4048 9554 4026 9544 4026 9563
      4044 9574                       

$$

MOC087-NEC147-221717-
/O.CON.KOAX.FL.W.0004.000000T0000Z-170524T0600Z/
/RULN1.1.ER.170520T1022Z.170521T1000Z.170524T0000Z.NO/
918 PM CDT Sun May 21 2017

The Flood Warning continues for
  The Missouri River At Rulo.
* At  9:00 PM Sunday the stage was 20.7 feet...or 3.7 feet above 
  flood stage.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Tuesday evening.
* Impact...at 21.0 feet...Several riverfront cabins along the Nebraska
  side begin to flood.

&&

LAT...LON 4026 9563 4026 9544 3991 9501 3982 9503
      3997 9536                       

$$

Fobert

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at May 20, 3:30 AM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, May 20, 3:30 AM CDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
330 AM CDT Sat May 20 2017

.SHORT TERM...(Today through Monday)
Issued at 323 AM CDT Sat May 20 2017

Ending precipitation chances this evening is the primary forecast
concern.

Upper low was still spinning in the central Rockies this morning,
and was finally making a push to the east toward southwest Nebraska.
Continued moisture transport from the Southern Plains into Nebraska
and Iowa ahead of the low was providing ample fuel for precipitation
as impulses rotate into the region. One impulse was moving through
early this mornings, sparking bands of moderate showers with a few
lightning strikes from time to time. Model output is consistent in
moving low center into northeast Nebraska late this afternoon then
on into Minnesota by 12Z Sunday. Thus the trend for decreasing rain
chances will commence from south to north this afternoon, with all
precip exiting to the north and northeast overnight.

Shorter range mesoscale models suggest current band of precipitation
will lift north into northeast Nebraska early today, with one more
area developing in its wake. Best consensus of model output shows
showers associated with this area will move north of Interstate 80
by 18Z, with showers persisting into the evening in northeast
Nebraska and west central Iowa nearer core of low center.

Upper low is forecast to drift north to just north of Minnesota and
Lake Superior on Monday, leaving our area in cyclonic flow regime
then. Also, a potent trough is expected to rotate south on west side
of low, entering then Northern and Central Plains Monday afternoon.
Steepening lapse rates under cooling aloft, combined with lingering
mid level moisture suggests scattered showers and isolated
thunderstorms are likely over much of the area Monday afternoon,
focusing along cold front attendant to upper trough. Thus will
maintain our current forecast for precipitation then. Given steep
lapse rates, MUCAPE values approaching 1500 J/kg, and moderate
shear, a few storms could get a little frisky Monday afternoon. As
such, SPC has much of eastern Nebraska and southwest Iowa in a
marginal risk for severe.

Otherwise cool temperatures will remain in place this afternoon
under clouds, precipitation and northeast to north winds. A bit
warmer temperatures in the 60s should return for Sunday with
decreasing clouds from southwest to northeast as low drifts farther
away. Will likely surge into the lower 70s Monday as southwest flow
ahead of cold front provides for a brief warming opportunity before
convection fires in the afternoon.

.LONG TERM...(Monday night through Friday)
Issued at 323 AM CDT Sat May 20 2017

Showers and a few thunderstorms will continue through Monday evening
as cold front moves through under lingering instability. A few
showers are then again possible Tuesday with cyclonic flow regime
remaining overhead and perhaps a secondary shortwave trough rotating
through the region. A relatively dry and warmer period will follow
for the rest of the week when mid level flow flattens between
exiting Great Lakes low and a developing trough in the Pacific
Northwest. Highs in the lower 60s Tuesday should warm to near 70
Wednesday, then well into the 70s if not higher by Thursday and
Friday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1100 PM CDT Fri May 19 2017

Periods of showers and isolated thunderstorms will continue
across the area through 15Z as upper low coming out of Colorado
lifts toward southwest Minnesota during the period. IFR cigs are
expected to prevail through much of the period before improving
toward 00Z as the system moves north of the area.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&

SHORT TERM...Dergan
LONG TERM...Dergan
AVIATION...Fobert
Hazardous weather outlook, May 20, 4:14 AM CDT, 51 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
414 AM CDT Sat May 20 2017

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-202315-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
414 AM CDT Sat May 20 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

There may be an isolated rumble of thunder within scattered
showers affecting eastern Nebraska and southwest Iowa today. No
severe storms are expected.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Thunderstorms are possible Monday afternoon as a cold front sweeps
through the area. A few strong thunderstorms with gusty winds and
hail are possible then.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 5:05 AM CDTRiver Flood WarningOAXFremont3 days
May 20, 12:35 PM CDTAreal Flood WarningOAXFremont44 hr
May 19, 11:36 PM CDTAreal Flood WarningOAXButler, Platte6 hr
May 20, 2:47 AM CDTRiver Flood WarningOAXSaline70 hr
May 20, 4:31 AM CDTRiver Flood WarningOAXSaunders38 hr
May 20, 4:31 AM CDTRiver Flood WarningOAXCass38 hr
May 20, 4:31 AM CDTRiver Flood WarningOAXSaunders54 hr
May 20, 6:47 AM CDTRiver Flood WarningOAXSaline48 hr
May 20, 7:54 AM CDTRiver Flood WarningOAXSaunders24 hr
May 20, 8:22 AM CDTAreal Flood WarningOAXGage, Saline45 hr
May 20, 8:44 AM CDTAreal Flood WarningOAXSaunders26 hr
May 20, 10:40 AM CDTAreal Flood WarningOAXSaline24 hr
May 20, 10:49 AM CDTRiver Flood WarningOAXCass, Sarpy42 hr
May 20, 1:19 PM CDTAreal Flood WarningOAXJefferson24 hr
May 20, 2:24 PM CDTAreal Flood AdvisoryOAXJefferson12 hr

Nearby

River Flood Warnings in Iowa, 2017River Flood Warnings in Nebraska, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.